MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
During a varicocele embolization to spermadic vein procedure, the physician was trying to deploy the retracta coil and the thread became entangled with the adjacent nester coil that had already been deployed.This prevented a smooth deployment, it eventually came off after forceful manipulation.The patient did not require any additional procedures nor experience adverse effects due to this occurrence.No part of the device remained inside the patient.No adverse effects to the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of device history record, drawings, and instructions for use (ifu), visual inspection, quality controls, and manufacturing instructions was conducted on the returned device during the investigation.The delivery wire was returned for investigation and evaluated.The end of the wire is stretched and unraveled.No coil was returned for investigation.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the provided information, a definitive root cause cannot be determined at this time.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5935406
Report Number1820334-2016-00953
Device Sequence Number18933234
Product Code KRD
UDI-Device Identifier10827002341989
UDI-Public(01)10827002341989(17)210513(10)6921907
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-8
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/13/2016
Supplement Date Received by ManufacturerNot provided
08/04/2017
Initial Report FDA Received Date09/08/2016
Supplement Report FDA Received Date12/07/2016
08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1